Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 169, NWS Jackson, MS

March 26, 2000Chicot County, Arkansas; Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Mar 26, 2000, 11:29 PM CST for Chicot County, Arkansas; Morehouse Parish, Louisiana. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 11:29 PM CST (05:29 UTC)
Expired
Mar 27, 2000, 12:15 AM CST
In force
46 min
Issued by
NWS Jackson, MS
Area
Whole counties

Counties Chicot County, AR, Morehouse Parish, LA

What was reported inside it

TimeReportWhereRemark
Mar 26, 11:37 PM CSTHail 0.75Jones, LA

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 7:45 PM CSTSevere Thunderstorm WatchSPC5 hr
Mar 26, 11:15 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 270531
SVRJAN
ARC017-LAC067-270615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1129 PM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA
  CHICOT COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 1215 AM CST

* AT 1129 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES       
  SOUTHEAST OF LAKE VILLAGE TO 5 MILES EAST OF WILMOT TO 10 MILES 
  NORTH OF BASTROP...MOVING SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR EUDORA AT 1135 PM CST
  NEAR BASTbROP AT 1145 PM CST

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS 
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 PM CST, 8 hours 29 minutes earlier.

Area forecast discussion, Mar 26, 3:00 PM CST, 8 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CST SUN MAR 26 2000

A GOOD SOAKING FROM SHOWERS AND THUNDERSTORMS OCCURRED ACROSS MUCH
OF CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA THIS MORNING
SOUTH OF A BASTROP...LOUISIANA TO CANTON TO MERIDIAN LINE. MANY
AREAS RECEIVED FROM ONE TO TWO INCHES OF RAIN. THIS AFTERNOON...
SKIES HAVE CLEARED IN ALL BUT EXTREME SOUTHEASTERN AREAS ALLOWING
FOR A RAPID WARM UP AND DESTABILIZATION OF THE ATMOSPHERE. A STRONG
COLD FRONT...PRECEDED BY A PREFRONTAL TROUGH...WILL SWEEP EASTWARD
ACROSS THE AREA TONIGHT. EXPECT WIDESPREAD RAIN EVENT...MAINLY AFTER
MIDNIGHT...AS BEST VERTICAL MOTION IS EXPECTED TO BE OVER THE
FORECAST AREA BETWEEN MIDNIGHT AND SIX AM TONIGHT ACCORDING TO
LATEST ETA AND NGM MODEL FORECASTS. THE AVN MODEL ALSO SHOWS BEST
UPWARD VERTICAL MOTION OVER THE FA BETWEEN 06 AND 12Z...BUT HAS MORE
DRY AIR AT THE MID LEVELS. HOWEVER...AVN MODEL GUIDANCE FORECASTS
HIGHER POPS THAN THE NGM. WILL PLAN TO GO WITH AVN'S CATEGORICAL
POPS FOR TONIGHT IN WESTERN AREAS WITH SLIGHTLY LOWER POPS EAST. WILL
KEEP SOME LINGERING POPS IN ALL BUT NORTHWESTERN ZONES FOR EARLY
MONDAY MORNING.

FOR TONIGHT'S EVENT...SEVERE STORMS WILL BE A POSSIBILITY. WILL
MENTION IN ZONES. THE SPC SHOWS WESTERN HALF OF THE FA IN A MODERATE
RISK AREA FOR TONIGHT. FORECAST ETA MODEL HELICITIES WILL BE UP TO
500 J/KG IN WEST CENTRAL AREAS AT 06Z TONIGHT. AT THIS TIME...THE
BEST CAPES IN WEST CENTRAL AREAS ARE FORECAST TO BE AROUND 1000
J/KG. THE OPTIMUM CAPE/HELICITY AREAS ARE EXPECT TO DECREASE AS THEY
MOVE SOUTHEASTWARD ACROSS THE FA DURING THE NIGHT. THE ETA MODEL
SHOWS FORECAST AREA IN VICINITY OF THE LEFT FRONT QUADRANT OF THE
JET TONIGHT. A FLASH FLOOD WATCH MAY NEED TO BE CONSIDERED FOR LATE
TONIGHT IN CENTRAL AND SOUTHERN AREAS WHERE GOOD RAINFALL OCCURRED
THIS MORNING. HOWEVER...GOOD DRYING IS OCCURRING IN MOST AREAS THIS
AFTERNOON AND STORMS SHOULD MOVE RAPIDLY ACROSS THE AREA TONIGHT.
THEREFORE...AM NOT EXTREMELY CONCERNED ABOUT FLOODING EXCEPT IN
ISOLATED AREAS THAT EXPERIENCE THE MOST INTENSE RAINFALL TONIGHT.

FOR TEMPS...WILL STAY CLOSEST TO AVN GUIDANCE BUT WILL FORECAST
CLOSER TO NGM MOS GUIDANCE'S WARMER HIGHS FOR TUESDAY.

QPF DISCUSSION: IN DEVELOPING SHOWERS/STORMS OVER NORTHEAST LA AND
WESTERN MS...EXPECT POTENTIALLY HEAVY...LOCAL RAINFALL AMOUNTS OF
.75 TO 1 INCH. THIS PROG IS LOWER THAN GUIDANCE WHICH INDICATED AVERAGE
AMOUNTS OF 1 INCH OVER SAME AREA WITH AMOUNTS TO 1.5 INCH OVER SW
MS. BELIEVE HEAVY RAINFALL POTENTIAL WILL BE ADVERSELY IMPACTED BY
RAPID MOVEMENT OF ANTICIPATED STORMS AND SHIFT OF UPPER LEVEL AND
SURFACE WINDS TO A MORE WESTERLY COMPONENT 06Z TO 12Z. OUTSIDE THIS
AREA...RAINFALL AMOUNTS EXPECTED WILL AVERAGE FROM .1 TO .5 INCH...
GIVEN MOISTURE CONTENT OF AIRMASS AS REFLECTED BY HIGH PRECIPITABLE
WATER/DEWPOINT VALUES.

IN THE EXTENDED...STRONG SOUTHERLY FLOW RETURNS TO THE FA BY
WEDNESDAY WITH NEW SURFACE LOW IN PLACE OVER OKLAHOMA. BOTH MRF AND
CANADIAN MODEL TRACK THIS LOW ACROSS MISSISSIPPI ON THURSDAY. ON
FRIDAY...THE FA IS UNDER INFLUENCE OF STRONG ZONAL FLOW ACROSS THE
SOUTH. PRECIPITATION MAY BE LESS LIKELY FOR THE FA ON FRIDAY...BUT
CANNOT RULE OUT THE POSSIBILITY OF PRECIP UNDER THIS WEATHER
PATTERN. WILL THEREFORE HAVE CHANCE OF SHOWERS AND THUNDERSTORMS IN
THE EXTENDED FORECAST THROUGH THE PERIOD.

.PRELIM NUMBERS...
JAN 56/68/42/75 8200
MEI 57/69/41/74 7400

.JAN...
MS...NONE.
AR...NONE.
LA...NONE.

15/47

In the hours before

Special weather statement, Mar 26, 5:45 PM CST, 5 hours 44 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271500-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CST SUN MAR 26 2000

...WIDESPREAD SEVERE WEATHER POSSIBLE OVERNIGHT...

SEVERE THUNDERSTORMS WERE DEVELOPING OVER THE SOUTHERN PLAINS THIS
EVENING. LATER TONIGHT...THESE STORMS ARE EXPECTED TO ORGANIZE INTO
A SQUALL LINE WHICH WILL CROSS SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA...AND MISSISSIPPI OVERNIGHT. THE MAIN SEVERE WEATHER
THREAT WILL BE WIDESPREAD DAMAGING WINDS OF 60 TO 80 MPH...AND A FEW
STORMS MAY ALSO PRODUCE LARGE HAIL.

THE SQUALL LINE IS EXPECTED TO REACH SOUTHEAST ARKANSAS AND THE
MISSISSIPPI DELTA REGION BEFORE MIDNIGHT...RACE SOUTHEAST ACROSS
NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI DURING THE NIGHT...AND
EXIT EAST CENTRAL AND SOUTHEAST MISSISSIPPI BY 8 AM MONDAY.

ALTHOUGH TORNADOES ARE NOT LIKELY TONIGHT...VERY HIGH WINDS CAN BE
AS DESTRUCTIVE AS A TORNADO. SEVERE THUNDERSTORM WARNINGS SHOULD BE
TAKEN JUST AS SERIOUSLY AS A TORNADO WARNING! EVERYONE IS URGED TO
REVIEW THEIR SEVERE WEATHER PLANS THIS EVENING BEFORE RETIRING. IF
YOU HAVE A NOAA WEATHER RADIO...BE SURE IT IS TURNED ON. NIGHTTIME
SEVERE WEATHER OUTBREAKS ARE PARTICULARLY DANGEROUS BECAUSE MANY
PEOPLE ARE ASLEEP AND MAY NOT BE ABLE TO RECEIVE SEVERE WEATHER
WARNINGS.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED TONIGHT.

FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/JAN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 11:15 PM CSTSevere Thunderstorm WarningJANAshley45 min
Mar 26, 11:50 PM CSTSevere Thunderstorm WarningJANWest Carroll40 min
Mar 27, 12:09 AM CSTSevere Thunderstorm WarningJANEast Carroll66 min
Mar 27, 12:18 AM CSTSevere Thunderstorm WarningJANRichland42 min
Mar 27, 12:52 AM CSTSevere Thunderstorm WarningJANMadison38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.